MAUDE Adverse Event Report: ETHICON INC. PDSII VIO 27IN 2-0 S/A CT-2; SUTURE, SURGICAL, ABSORBABLE

ETHICON INC. PDSII VIO 27IN 2-0 S/A CT-2; SUTURE, SURGICAL, ABSORBABLE
Catalog Number Z333H
Medical Device Problem Codes Break (1069); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Wound Dehiscence (1154); Ecchymosis (1818); Skin Inflammation/ Irritation (4545)
Date of Event 07/10/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported an animal underwent an unknown veterinary procedure on (b)(6) 2023 and suture was used.Post-op, it was reported by the account contact that a patient presented with a reaction to the suture used during their procedure.Started looking like a bruise where a knot of the suture was located then the very top layer of tissue is opening up and is progressively moving down the suture line from stitch to stitch (interrupted suture line).Initial spot is healing well.Patient was sent home with clavamox.Upon returning today is can be seen that each stitch is opening up and the suture is being removed.Planning to medically treat/manage as needed.No adverse patient consequences were reported.Additional information was requested.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).H6 component code: g07002 - device not returned.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.Were there any alleged deficiencies noted with the device that could have contributed to the patient¿s post-operative complications as mentioned in the event description? it is known that patient suffer from wound dehiscence, could you please clarify if the suture got broken post op the surgery? please clarify.Please provide the source or name of person providing answers to follow-up questions (not the person relaying/submitting answers to loc or chu).A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.

Brand Name
PDSII VIO 27IN 2-0 S/A CT-2
Common Device Name
SUTURE, SURGICAL, ABSORBABLE
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-JUAREZ
avenida de las torres 7125
col salvacar
cuidad juarez
MX  
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
9083863534
MDR Report Key17644959
Report Number2210968-2023-06279
Device Sequence Number17562770
Product Code NEW
UDI-Device Identifier10705031060548
UDI-Public10705031060548
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
N18331
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/21/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberZ333H
Device Lot NumberSCMDRB
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/03/2023
Supplement Date Received by Manufacturer09/03/2023
Initial Report FDA Received Date08/29/2023
Supplement Report FDA Received Date09/21/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/08/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown